Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 5, 2012, 3:19 AM CDT. It took effect at Aug 5, 2012, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2012, 3:19 AM CDT (08:19 UTC)
- In effect from
- Aug 5, 2012, 7:00 AM CDT
- Expired
- Aug 5, 2012, 3:34 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
301 WHUS73 KGRB 050819 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 AM CDT SUN AUG 5 2012 ...GUSTY NORTHWEST WINDS... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH HIGHER GUSTS DURING THE MORNING...BEFORE DIMINISHING DURING THE LATE AFTERNOON. LMZ521-522-541>543-051630- /O.NEW.KGRB.SC.Y.0046.120805T1200Z-120805T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 319 AM CDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * WINDS...NORTHWEST WIND 15 TO 25 KTS WITH HIGHER GUSTS. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
766 WHUS73 KGRB 051523 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1023 AM CDT SUN AUG 5 2012 ...GUSTY NORTHWEST WINDS... .NORTHWEST WINDS OF 15 TO 25 KTS WITH HIGHER GUSTS ARE EXPECTED EARLY TODAY...BEFORE DIMINISHING DURING THE LATE AFTERNOON. LMZ521-522-541>543-052100- /O.CON.KGRB.SC.Y.0046.000000T0000Z-120805T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1023 AM CDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST WIND 15 TO 25 KTS WITH HIGHER GUSTS. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
381 WHUS73 KGRB 052034 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CDT SUN AUG 5 2012 ...WINDS AND WAVES SUBSIDING... LMZ521-522-541>543-052145- /O.CAN.KGRB.SC.Y.0046.000000T0000Z-120805T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 334 PM CDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 11:02 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 4, 11:02 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1102 PM CDT SAT AUG 4 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH SUNDAY. STORMS FIRED ALONG BOUNDARY IN MANITOWOC AND WAUPACA COUNTIES THIS AFTN...AS THE MORNING RUNS OF THE HRRR MODEL INDICATED. CORRIDOR OF HIGH INSTABILITY FROM S WI INTO THE FAR E PART OF THE STATE AND CONVERGENCE ALONG BOUNDARIES ENOUGH TO INITIATE DEEP CONVECTION. MAIN LINE OF SHOWERS AND STORMS...HOWEVER...MOVING INTO THE WEST PART OF FORECAST AREA. THIS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EARLY EVENING PER LATEST RUN OF HRRR. BEST CHANCE OF SEVERE WILL BE SOUTH OF FORECAST AREA...BUT STILL A THREAT IN THE EAST-CENTRAL IN UNSTABLE AIRMASS AND INTERACTION OF LOW-LEVEL BOUNDARIES. UPPER TROF WILL QUICKLY SWING THROUGH TONIGHT. SMALL CHANCE FOR LINGERING SHOWERS BEHIND MAIN LINE LATER THIS EVENING. OTHERWISE...CLEARING SKIES ACROSS MUCH OF AREA. EXCEPTION IS IN THE FAR NORTH CLOSER TO THE UPPER LOW AND RESIDUAL MOISTURE. TEMPS TONIGHT AND SUNDAY ARE A BLEND OF MODELS...CLOSE TO PREVIOUS FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MEAN LONGWAVE PATTERN FOR THE EXTENDED FORECAST PERIOD GENERALLY CHARACTERIZED BY A TROUGH OVER THE OHIO VALLEY AND RIDGE OVER THE INTERMOUNTAIN WEST. WESTERN GREAT LAKES REGION WILL RESIDE IN NORTHWESTERLY FLOW REGIME WITH AN OCCASIONAL EMBEDDED SHORTWAVE DISTURBANCES TRAVERSING THE AREA. TIMING AND INTENSITY OF EMBEDDED SHORTWAVE DISTURBANCES WITHIN THIS FLOW REGIME ARE TYPICALLY PROBLEMATIC...THUS FORECAST CONFIDENCE IN THIS REGARD IS LOW TO MEDIUM. EARLY IN THE WORK WEEK... DAYTIME TEMPERATURES WILL START OUT ABOVE NORMAL...THEN SLOWLY FALL BACK TO NEAR...OR PERHAPS SLIGHTLY BELOW NORMAL FOR EARLY AUGUST. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD ACROSS THE FORECAST AREA SUNDAY NIGHT INTO MONDAY. WENT ON THE COOLER SIDE SIDE OF AVAILABLE GUIDANCE WITH RESPECT TO MIN TEMPERATURES SUNDAY NIGHT GIVEN CLEAR SKIES...LIGHT WINDS AND RATHER DRY DRY AIRMASS. MONDAY LOOKS LIKE A PLEASANT DAY WITH SUNNY SKIES...RELATIVELY LIGHT WINDS WITH DAYTIME HIGHS A FEW DEGREES ABOVE NORMAL. SHORTWAVE DISTURBANCE THEN FORECAST TO HEAD SOUTHEAST ACROSS SOUTHERN HUDSON BAY MONDAY NIGHT INTO EARLY TUESDAY. ASSOCIATED COLD FRONT WILL GET SHOVED SOUTHEAST TOWARD NORTHWEST WISCONSIN BY AROUND 06Z TUESDAY. APPEARS TO BE A PLUME OF HIGHER MID-LEVEL LAPSE RATES AND MODEST 850 WAA OUT AHEAD OF THIS SYSTEM. HOWEVER AVAILABLE MOISTURE IS SOMEWHAT LIMITED. THUS...HAVE MAINLY SMALL CHANCE POPS OVER NORTHWEST COUNTIES OVERNIGHT...THEN CARRY THESE SMALL POPS SOUTHEAST ACROSS THE AREA TUESDAY MORNING. MAJORITY OF GUIDANCE SUGGEST THAT FRONT WILL PASS SOUTHEAST OF THE FORECAST AREA BY ABOUT 18Z TUESDAY WITH CAA TO ENSUE DURING THE AFTERNOON. WEAK HIGH PRESSURE RETURNS TO THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY...WITH NEXT DISTURBANCE ALREADY APPROACHING THE NORTHERN MISSISSIPPI VALLEY BY WEDNESDAY MORNING. MODEL CONSENSUS SUGGESTS THIS SYSTEM WILL BE A BIT MORE POTENT AS IT TRAVERSES SOUTHEAST ACROSS THE FORECAST AREA THURSDAY. OPERATIONAL GFS AND ECMWF ARE A BIT FURTHER SOUTH WITH STRENGTHENING SURFACE LOW WHILE GEM A BIT FURTHER NORTH. BOTTOM LINE IS THAT IT LOOKS LIKE THERE WILL BE A PRETTY DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE DAY ON THURSDAY. BUMPED UP POPS FROM PREVIOUS FORECAST. SOME MODEL DIFFERENCES ON EVOLUTION OF UPPER TROUGH AND ASSOCIATED SURFACE LOW THURSDAY NIGHT INTO FRIDAY. SYSTEM DOES APPEARS TO SLOW DOWN SOMEWHAT AS IT DEEPENS JUST TO THE EAST OF THE FORECAST AREA...THUS PRECIPITATION COULD VERY WELL LINGER INTO FRIDAY ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA. CLOUDS...SCATTERED PRECIPITATION AND NORTHEASTERLY BOUNDARY LAYER FLOW ON FRIDAY WILL LIKELY HOLD TEMPERATURES MAINLY IN THE 70S. && .AVIATION...AREA OF BKN VFR STRATO-CU OVER MINNESOTA IS STILL ON TRACK TO ARRIVE OVER CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT. STILL NOT ENTIRELY CONFIDENT ABOUT THE BKN MVFR CIGS AT RHI LATE TONIGHT INTO THE MORNING...BUT FIGURE NOCTURNAL COOLING WILL AID THEIR DEVELOPMENT. THE BKN MVFR/VFR CIGS WILL SWING ACROSS THE REGION THROUGH ABOUT MID-MORNING TOMORROW BEFORE DRIER AIR ARRIVES FOR THE AFTERNOON AND DISSIPATES THE CLOUDS. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 8:32 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 832 PM CDT SAT AUG 4 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 832 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST WISCONSIN FOR THIS EVENING...BUT SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. A BETTER CHANCE FOR THUNDERSTORMS EXISTS FOR THURSDAY...HOWEVER IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. LMZ521-522-541>543-060145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 832 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST WISCONSIN FOR THIS EVENING...BUT SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTY NORTHWEST WINDS AND BUILDING WAVES COULD BE A HAZARD TO SMALL CRAFT SUNDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY AND AGAIN THURSDAY OF NEXT WEEK...HOWEVER IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. MPC
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.